Oklahoma, 2010Flash Flooding in Oklahoma, March 25, 2010
March 25, 2010 · NWS TSA · 6 events in 3 counties and zones
Showers and thunderstorms developed across Northeast Oklahoma resulting in locally heavy rainfall and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed across Northeast Oklahoma resulting in locally heavy rainfall and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 25, 7:35 AM CST, 36 minutes earlier.
Area forecast discussion, Mar 25, 7:35 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
835 AM CDT THU MAR 25 2010
...UPDATE...
.DISCUSSION...
DID A QUICK UPDATE TO MATCH UP THE POPS WITH THE PRECIPITATION
PATTERNS. UPPER LOW MOVING ACROSS THE SOUTHERN PART OF OKLAHOMA
WILL SHOULD CONTINUE TO GENERATE PRECIPITATION OVER THE EASTER
OKLAHOMA AND NORTHWESTERN ARKANSAS. RADAR INDICATES PRECIPITATION
STARTING TO END IN SOUTH CENTRAL KANSAS. THIS MATCHES PRETTY WELL
WITH NAM...WHICH WILL BE MODEL OF THE MORNING...AT LEAST. NAM
DIMINISHES PRECIPITATION LATER THIS MORNING FROM THE WEST...AND
ENDS THE RAIN OVER MOST OF EASTERN OKLAHOMA EARLY THIS AFTERNOON.
RAIN EXPECTED TO EVERYWHERE BY EVENING. THIS IS CONSISTENT WITH
NAM FORECAST...AND HAVE POPS LOWERING THIS AFTERNOON...AND KEEPING
CURRENT FORECAST OF NO RAIN TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 58 34 66 53 / 90 0 0 10
FSM 56 36 65 42 / 90 0 0 10
MLC 55 36 68 50 / 70 0 0 10
BVO 60 30 66 49 / 80 0 0 10
FYV 53 27 62 44 / 90 0 0 10
BYV 53 31 60 43 / 90 0 0 10
MKO 55 35 65 47 / 90 0 0 10
MIO 56 32 65 47 / 100 0 0 10
F10 57 36 66 51 / 80 0 0 10
HHW 56 38 67 49 / 30 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...02
LONG TERM....99
Hazardous weather outlook, Mar 25, 4:13 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT THU MAR 25 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-252200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT THU MAR 25 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED...SPREADINDEX=36.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
UPPER LEVEL LOW PRESSURE MOVING ACROSS SOUTHERN OKLAHOMA WILL
RESULT IN PERIODS OF RAIN ALONG WITH A FEW THUNDERSTORMS THIS
MORNING. THE HEAVIEST RAINFALL WILL BE ACROSS PARTS OF NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS. THE RAIN WILL END LATER THIS
AFTERNOON AND SKIES WILL CLEAR FROM WEST TO EAST. TEMPERATURES
CLIMBING TO 55 TO 60 ALONG WITH WEST WINDS OF 10 TO 20 MILES AN
HOUR WILL RESULT IN A LIMITED FIRE DANGER ACROSS PARTS OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
ANOTHER STORM SYSTEM SIMILAR TO THE ONE CURRENTLY AFFECTING THE
AREA WILL MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
SATURDAY. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THIS
SYSTEM...AND STRONG SOUTHERLY WINDS IN ADVANCE OF THE SYSTEM WILL
LEAD TO AN INCREASED FIRE DANGER.
WARM TEMPERATURES WILL THEN DEVELOP NEXT WEEK...WITH INCREASING
SOUTHERLY WINDS BY MIDWEEK. FIRE DANGER MAY REACH MORE CRITICAL
LEVELS BY THE MIDDLE OF NEXT WEEK AS AFTERNOON HUMIDITIES WILL BE
IN THE 25 TO 35 PERCENT RANGE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.Flash Flood, Mayes
- When
- March 25, 8:11 AM CST to 11:30 AM CST
- Where
- Mayes County, 0.41 mi NE of Adair to 0.37 mi NNE of Adair
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.434, -95.264
Heavy rain caused the flooding of several roads in and around Adair.
Flash Flood, Mayes
- When
- March 25, 8:11 AM CST to 11:30 AM CST
- Where
- Mayes County, 2.84 mi WNW of Pryor to 0.48 mi SW of Pryor
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.319, -95.365
Water was reported over several roads in the Pryor area and along and near Highway 69 toward Adair.
Flash Flood, Ottawa
- When
- March 25, 8:30 AM CST to 11:30 AM CST
- Where
- Ottawa County, 2.86 mi W of Miami to 1.45 mi SSW of Miami
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.875, -94.931
Several roads were closed in and around Miami.
Flash Flood, Ottawa
- When
- March 25, 9:09 AM CST to 11:30 AM CST
- Where
- Ottawa County, 2.88 mi SSW of Peoria to 1.97 mi SSW of Peoria
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.883, -94.695
A low water bridge on S670 Road and E94 Road was closed due to high water.
Flash Flood, Delaware
- When
- March 25, 10:20 AM CST to 11:30 AM CST
- Where
- Delaware County, 2.39 mi N of Cleora to 1.88 mi N of Cleora
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.615, -94.972
The Sheriffs Office reported water over the junction of Highway 85 and 85A west of Bernice.
Flash Flood, Ottawa
- When
- March 25, 11:02 AM CST to 11:30 AM CST
- Where
- Ottawa County, 1.85 mi WSW of Quapaw to 1.56 mi WSW of Quapaw
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.943, -94.812
Highway 69A at the railroad overpass was flooded with 12 inches of water, which resulted in the road being closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arkansas, March 25, 20101 death · 1 event
- Tornadoes in Alabama, March 25, 2010$205,000 · EF1 · 2 events
- Hail and Damaging Winds in Louisiana, March 25, 2010$223,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, March 25, 2010$250,000 · 70 kt wind · 5 events
- Tornado and Hail in Alabama, March 25, 2010$50,000 · EF1 · 6 events
- Strong Wind in Illinois, March 25, 2010$75,000 · 2 events
- Heavy Rain and Strong Wind in Illinois, March 25, 2010$50,000 · 3 events
- Flash Flooding and Flooding in Missouri, March 25, 201028 events
- Winter Weather in Ohio, March 25 to 26, 201017 events
- Damaging Winds in Louisiana, March 25, 2010$10,000 · 56 kt wind · 7 events
- Hail in Tennessee, March 25, 20101 in hail · 5 events
- High Wind in California, March 25, 201060 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221190, 221191, 221192, 221193, 221195, 221196.